Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Mean approximation on an interval for an exponent less than one


Authors: T. S. Motzkin and J. L. Walsh
Journal: Trans. Amer. Math. Soc. 122 (1966), 443-460
MSC: Primary 41.41
DOI: https://doi.org/10.1090/S0002-9947-1966-0201891-4
MathSciNet review: 0201891
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] P. G. Hoel, Certain problems in the theory of closest approximation, Amer. J. Math. 57 (1935), 891-901. MR 1507122
  • [2] T. S. Motzkin and J. L. Walsh, Least $ p$th power polynomials on a real finite point set, Trans. Amer. Math. Soc. 78 (1955), 67-81. MR 0066492 (16:585g)
  • [3] -, Polynomials of best approximation on a real finite point set, Trans. Amer. Math. Soc. 91 (1959), 231-245. MR 0108673 (21:7388)
  • [4] -, A persistent local maximum of the $ p$th power deviation on an interval, $ p < 1$, (to appear).
  • [5] J. L. Walsh and T. S. Motzkin, Polynomials of best approximation on an interval, Proc. Nat. Acad. Sci. U.S.A. 45 (1959), 1523-1528. MR 0119004 (22:9773)
  • [6] -, Best approximators within a linear family on an interval, Proc. Nat. Acad. Sci. U.S.A. 46 (1960), 1225-1233. MR 0162077 (28:5279)
  • [7] -, Polynomials of best approximation on an interval. II, Proc. Nat. Acad. Sci. U.S.A. 48 (1962), 1533-1537. MR 0145255 (26:2788)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 41.41

Retrieve articles in all journals with MSC: 41.41


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1966-0201891-4
Article copyright: © Copyright 1966 American Mathematical Society

American Mathematical Society